Diffuse lymph node enlargement

Dear Ask The Doctor:  I am concerned about my swollen lymph nodes. I am a 40 yo female, smoker, overweight. I have had a full hysterectomy and take premarin. Both of my parents died of cancer. Mother rectal, father lymphoma. I have swollen lymph nodes (right side) on my neck, armpit, throat. Neck one is on the back, just below hairline and about 1 inch round. There is another node below and behind my ear that is about the same size. The armpit one is larger (possibly 2"). They are not painful, but the ones on my neck cause headaches. My white cell count has been elevated at least 6mos. I have recurrent abscesses on my breast (NOT cysts) and can squeeze fluid out of my right nipple. I also had a ct scan that showed a 2cm cyst in my right maxillary sinus. Now I am having nerve problems and have been diagnosed with neuropathy in my legs and arms. I am getting weaker all the time, fatigued and I get motion sickness very easily, even when just walking around. My doctor is always in a hurry and just rushes me out. He has not even felt my lymph nodes, just keep throwing antibiotics at me. 6 months of antibiotics is enough. Could there be a cancer concern here?
 

Dear Patient:  Lymph nodes may enlarge for a variety of reasons including; localised or systemic infections; systemic diseases; medications; and benign or malignant disease (for example lymphoma). When these lymph nodes enlarge they become easily palpable. Localised tenderness over the enlarged node is typically associated with enlargement secondary to infection, although not always. The axillary lymph node enlargement could be explained by recurrent breast abscesses, if this node is located on the same side as the affected breast. However this does not explain the enlarged neck lymph nodes. It is important to fully investigate the cause of the lymph node enlargement, to exclude malignant disease. I would therefore advise attending your family physician or surgeon urgently for biopsy (tissue sampling) of these lymph nodes, to determine the cause of the enlargement..

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for